New York, 2008Hail and Damaging Winds in New York, August 7, 2008
August 7, 2008 · NWS OKX · 13 events in 2 counties and zones
A strong upper level disturbance, coupled with a passing trough of low pressure at the surface, produced several severe thunderstorms on Long Island, especially in Suffolk County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level disturbance, coupled with a passing trough of low pressure at the surface, produced several severe thunderstorms on Long Island, especially in Suffolk County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Aug 7, 12:08 PM EST, 25 minutes earlier.
Area forecast discussion, Aug 7, 12:08 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
108 PM EDT THU AUG 7 2008
.SYNOPSIS...
AN UPPER LOW OVER ONTARIO WILL IMPACT THE WEATHER ACROSS THE
REGION INTO THIS WEEKEND. A SERIES OF TROUGHS WILL MOVE
THROUGH...WITH THE FIRST ONE COMING LATER TODAY. ISOLATED TO
SCATTERED CONVECTION IS POSSIBLE FROM EACH OF THESE SYSTEMS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH
#813 WHICH INCLUDES ALL OF NYC...WESTERN LONG ISLAND...NJ AND
WESTERN THREE-QUARTERS OF CT.
SHORTWAVE APPROACHES FROM THE WEST. BOTH THE NAM AND THE
OPERATIONAL GFS DEVELOPS A SFC WAVE JUST OVER THE TRI-STATE AREA
BETWEEN 18Z AND 00Z...WITH THE HEAVIEST PRECIP ACROSS THE NORTHERN
THIRD OF THE CWA. THE FIRST WAVE OF PRECIP IS JUST MOVING INTO
EASTERN PA AND ANOTHER ROUND OF CONVECTION IS APPROACHING WESTERN
NY/PA.
LATEST GFS SOUNDINGS SHOWING CAPE VALUES BETWEEN 700-800 J/KG
ALONG WITH A LIFTED INDEX LOWERING TO -4 LATE IN THE DAY. WILL
ALSO LOOK FOR 200 MB JET OF 80-90 KT MOVING INTO THE REGION AS
WELL. GFS SOUNDING ALSO SUPPORTS INVERTED-V PATTERN WHICH
SUGGESTS GUSTY WINDS AND HAIL. THE STORM PREDICTION CENTER KEEPS
THE TRI-STATE AREA UNDER A SLIGHT RISK FOR SEVERE STORMS AS
HIGHLIGHTED IN THE HWO.
WILL ALSO MENTION HEAVY RAIN IN ENHANCED WORDING IN ADDITION TO
GUSTY WINDS AND SMALL HAIL AS PWATS RANGE FROM 1.25 TO 1.5.
BASED ON MODEL SOUNDING...STORMS SHOULD MOVE FAIRLY QUICKLY...BUT
WOULD EXPECT STORMS TO PRODUCE LOCALLY HEAVY RAIN. WILL HAVE TO
MONITOR FOR POTENTIAL TRAINING OF CELLS TO DETERMINE FLOODING
POTENTIAL.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
BEST DYNAMICS PUSH EAST THIS EVENING. GFS/NAM AND CMC GEM DEVELOP
HEAVIEST QPF IN THE EARLY EVENING ACROSS CT ZONES. HELD ONTO CHC
POPS THROUGH ABOUT 04Z WHEN THE WEAK COLD FRONT MOVES THROUGH...THEN
GRADUALLY LOWERED THEM THROUGH THE OVERNIGHT. FRIDAY SHOULD BR DRY
INITIALLY...BUT THEN A DIURNAL CONVECTION PATTERN IS EXPECTED TO
BEGIN...WITH HIGHEST POPS IN THE LATE AFTERNOON/EARLY EVENING.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE POLAR VORTEX RESPONSIBLE FOR THE WEATHER FOR THE NEXT 5 DAYS
OR SO IS NOW AGREED UPON IN THE GFS/EC AND CMC GEM. THE SUBTLE
DETAILS...SUCH AS INDIVIDUAL ARE VERY DIFFERENT HOWEVER. SO THE
UNDERLYING THEME TO THE FORECAST IS UNSETTLED. KEPT A DIURNAL
TREND TO THE CONVECTION...BUT IT IS NOTABLE THAT H5 TEMPS REMAIN
BELOW NORMAL (-14 TO -16C RANGE) THROUGH TUESDAY.
HEIGHTS IN GENERAL EXPECTED TO RISE WEDNESDAY...BUT THE GFS IS
BRINGING IN A RATHER POTENT LOOKING SHORTWAVE WED NIGHT FROM THE
OHIO VALLEY. THIS OF COURSE IS FAR ENOUGH OUT TO JUST MAINTAIN A
WATCHFUL EYE.
&&
.AVIATION /17Z THURSDAY THROUGH MONDAY/...
UPPER LEVEL TROUGH OF LOW PRESSURE WILL PROVIDE INSTABILITY FOR
AFTERNOON CONVECTION.
MORNING LOW CLOUDS ARE TRANSITIONING INTO A CUMULUS FIELD WITH
BASES RISING TO 050-060 BY 18Z. CONVECTION BEINGS BY 17Z OVER THE
HILLS AND GRADUALLY INCREASES IN COVERAGE AS AFTERNOON CONTINUES.
IMPACTS TO NYC TERMINAL EXPECTED FOR EARLY EVENING PUSH.
KEWR WINDS WILL FAVOR THE 22S...THOUGH WESTERLY FLOW WILL LIMIT
USE OF OVERFLOW RUNWAY 11 (SAY 30-50% OF THE TIME WITH A 10 KT
TAIL WIND BETWEEN 18 AND 23Z).
CURRENT CONVECTION OVER EAST CENTRAL PA DIES OUT WITH NEW
CONVECTION DEVELOPING IN THE LOCAL INSTABILITY. TAFS INCLUDE A
TEMPO GROUP AS CONFIDENCE IS HIGH FOR CONVECTION. WHILE CONVECTION
MAY OCCUR ANYTIME AFTER 18Z AT NYC TERMINALS - HAVE FOCUS TEMPO
FOR MORE LIKELY TIMING. STORM MOTION FROM WEST AT 20-25 KT.
CONVECTION SHOULD DIMINISH AFTER 23Z WITH LOSS OF HEATING.
CEILING IN CONVECTION REMAIN VFR BASED...BUT VSBY DROPS BRIEFLY TO
IFR IN RAIN. HAIL AND WESTERLY WIND GUSTS IN THE CONVECTION
POSSIBLE.
OUTLOOK FOR 12Z FRIDAY THROUGH MONDAY...MAINLY VFR.
HOWEVER...PERSISTENT UPPER LOW WILL RESULT IN THE POSSIBILITY OF
AFTERNOON AND EVENING CONVECTION...WHICH COULD RESULT IN SUB VFR
CONDITIONS AT TIMES. THIS SCENARIO IS EXPECTED THROUGH SATURDAY.
WITH HIGH PRESSURE BUILDING FROM THE SOUTH SUNDAY AND MONDAY THE
THREAT OF SHOWERS AND THUNDERSTORMS WILL BE MINIMAL.
&&
.MARINE...
A SERIES OF LOW PRESSURE WAVES WILL PASS NEAR OR THE AREA WATERS
THROUGH THE WEEKEND. WINDS ARE CURRENTLY FROM THE EAST HOWEVER
THEY ARE EXPECTED TO BECOME MORE SOUTHERLY AND REMAIN THAT WAY
THROUGH FRIDAY. WINDS WILL THEN BECOME MORE WESTERLY AND REMAIN IN
PLACE FROM SATURDAY THROUGH MONDAY. WINDS AND WAVES ARE EXPECTED
TO REMAIN BELOW SCA LEVELS...WITH LOCAL INCREASES IN AND NEAR
THUNDERSTORMS.
&&
.HYDROLOGY...
LOCALIZED 0.5 TO 0.75 INCH QPF POSSIBLE TODAY IN THUNDERSTORMS.
WITH PWS SPIKING TO NEAR 1.5 INCHES THIS AFTERNOON...HIGHER
AMOUNTS POSSIBLE IF MORE ORGANIZED STORMS DEVELOP. THE MOST LIKELY
TIMEFRAME FOR THIS IS 22-04Z FROM THE LOWER HUDSON VALLEY EASTWARD
ACROSS INTERIOR SOUTHERN CT.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...BS
NEAR TERM...MPS
SHORT TERM...BS
LONG TERM...BS
AVIATION...JST
MARINE...BC/MPS
HYDROLOGY...BS
Hazardous weather outlook, Aug 7, 11:53 AM EST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
1253 PM EDT THU AUG 7 2008
CTZ005>007-009>011-NJZ002>006-011-NYZ067>077-081100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
QUEENS-NASSAU-
1253 PM EDT THU AUG 7 2008
...SEVERE THUNDERSTORM WATCH 813 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...AND WILL BE CAPABLE OF DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ008-012-NYZ078>081-081100-
NORTHERN NEW LONDON-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1253 PM EDT THU AUG 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE STORM PREDICTION CENTER HAS PLACED THE TRI-STATE REGION UNDER
A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING.
SEVERE THUNDERSTORMS WILL BE CAPABLE OF DAMAGING WINDS AND LARGE
HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ335-338-355-081100-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1253 PM EDT THU AUG 7 2008
...SEVERE THUNDERSTORM WATCH 813 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...AND WILL BE CAPABLE OF DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-340-345-350-353-081100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1253 PM EDT THU AUG 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE STORM PREDICTION CENTER HAS PLACED THE TRI-STATE REGION UNDER
A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING.
SEVERE THUNDERSTORMS WILL BE CAPABLE OF DAMAGING WINDS AND LARGE
HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
MPS
In the hours before
Special weather statement, Aug 7, 11:54 AM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1254 PM EDT THU AUG 7 2008
NYZ077-078-080-071745-
NASSAU-NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK-
1254 PM EDT THU AUG 7 2008
...STRONG THUNDERSTORMS WILL IMPACT EASTERN NASSAU AND WESTERN
SUFFOLK COUNTIES...
AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS OVER EASTERN NASSAU AND WESTERN SUFFOLK COUNTIES. THE
STRONGEST OF THESE WAS NEAR DIX HILLS...OR NEAR COMMACK...AND MOVING
EAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN
HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
GOODMAN
Special weather statement, Aug 7, 12:02 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
102 PM EDT THU AUG 7 2008
CTZ005-006-071800-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
102 PM EDT THU AUG 7 2008
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND WESTERN NEW HAVEN
COUNTIES...
AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTH OF SHERMAN...AND MOVING SOUTHEAST
AT 4 MPH.
THIS STORM WILL BE...
6 MILES NORTHEAST OF DANBURY BY 200 PM.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
GOODMAN
Hail, Suffolk
- When
- August 7, 12:33 PM EST
- Where
- Suffolk County, 0.81 mi NE of Centerport
- Measured
- 0.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.887, -73.368
Penny size hail was reported at the Fire Station on Park Circle in Centerport.
Hail, Nassau
- When
- August 7, 1:30 PM EST
- Where
- Nassau County, 0.69 mi N of Hicksville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.790, -73.500
Penny size hail was reported.
Hail, Nassau
- When
- August 7, 1:41 PM EST
- Where
- Nassau County, 1.97 mi SE of Woodbury
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.801, -73.442
Penny to nickel size hail was reported at Round Swamp Road near Exit 39 on the Northern State Parkway.
Hail, Suffolk
- When
- August 7, 7:23 PM EST
- Where
- Suffolk County, Centereach
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.850, -73.100
Penny size hail was reported.
Hail, Suffolk
- When
- August 7, 7:29 PM EST
- Where
- Suffolk County, 0.83 mi W of Mattituck
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.999, -72.536
Penny size hail was reported in Mattituck.
Thunderstorm Wind, Suffolk
- When
- August 7, 7:40 PM EST to 7:45 PM EST
- Where
- Suffolk County, 1.62 mi NNW of Jamesport
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 40.971, -72.584
Numerous trees were reported down from Jamesport to Mattituck, including a 30 foot wide swath of trees near the North Fork Preserve, sending a tree limb through a roof in Northville, and a 100 foot pine snapping in half.
Hail, Suffolk
- When
- August 7, 8:00 PM EST
- Where
- Suffolk County, Ridge
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.900, -72.880
Penny size hail was reported.
Hail, Suffolk
- When
- August 7, 8:10 PM EST
- Where
- Suffolk County, 1.34 mi ESE of Upton
- Measured
- 0.88 in hail
- Reported by
- Official NWS Observations
- Coordinates
- 40.871, -72.857
Nickel size hail was reported at the National Weather Service Forecast Office in Upton NY, on the grounds of Brookhaven National Laboratory.
Hail, Suffolk
- When
- August 7, 8:15 PM EST
- Where
- Suffolk County, 0.87 mi NE of South Manor
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 40.860, -72.790
Penny size hail was reported in Manorville.
Thunderstorm Wind, Suffolk
- When
- August 7, 8:25 PM EST
- Where
- Suffolk County, 0.87 mi NE of South Manor
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 40.860, -72.790
A wind gust of 60 mph was estimated by a National Weather Service Employee in Manorville.
Hail, Suffolk
- When
- August 7, 8:30 PM EST
- Where
- Suffolk County, Manorville
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 40.880, -72.800
Nickel size hail was reported.
Hail, Suffolk
- When
- August 7, 8:39 PM EST
- Where
- Suffolk County, Ridge
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 40.900, -72.880
Nickel size hail was reported.
Hail, Suffolk
- When
- August 7, 8:49 PM EST
- Where
- Suffolk County, Ridge
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 40.900, -72.880
Nickle size hail was reported.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New Hampshire, August 7, 20081 death · 2 injured · $700,000 · 1 event
- Flash Flooding in New Hampshire, August 7, 2008$2.3 million · 3 events
- Hail and Damaging Winds in Georgia, August 7, 2008$430,000 · 1.75 in hail · 19 events
- Flash Flood and Flooding in Massachusetts, August 7, 2008$199,000 · 2 in hail · 29 events
- Flash Flooding and Damaging Wind in Nevada, August 7 to 8, 20082 injured · $261,000 · 52 kt wind · 5 events
- Flash Flood in New Hampshire, August 7, 2008$500,000 · 1 event
- Hail and Damaging Winds in Mississippi, August 7, 2008$112,000 · 1 in hail · 31 events
- Hail and Damaging Winds in Georgia, August 7, 2008$190,000 · 1 in hail · 17 events
- Hail and Damaging Winds in South Carolina, August 7, 2008$139,000 · 1 in hail · 21 events
- Flash Flood and Hail in New York, August 7, 2008$250,000 · 1.75 in hail · 7 events
- Flash Flooding and Damaging Winds in Arizona, August 7, 2008$250,000 · 61 kt wind · 6 events
- Flash Flooding in Vermont, August 7, 2008$235,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 133365, 133370, 133371, 133373, 133374, 133395, 133375, 133382, 133387, 133396, 133391, 133392, 133516.